Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 31, 1995, 5:14 PM CDT for Hodgeman County, Pawnee County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1995, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 31, 1995, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 312215 FFWDDC KSC145-055-067-083-093-187-010115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 514 PM CDT MON JUL 31 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...PAWNEE COUNTY IN SOUTHWEST KANSAS ...FINNEY COUNTY...GRANT COUNTY...HODGEMAN COUNTY ...KEARNY COUNTY...STANTON COUNTY AT 510 PM CDT...DOPPLER RADAR SHOWED A 50 MILE WIDE BAND OF THUNDERSTORMS FROM JUST NORTH OF ELKHART TO ULYSSES...GARDEN CITY...JETMORE AND NESS CITY AND ON NORTHEAST THROUGH HAYS...LARNED AND LA CROSSE. THE STORMS WERE PRODUCING TORRENTIAL RAINS IN PLACES ALONG THE BAND WITH RADAR RAINFALL ESTIMATES OF UP TO 2 INCHES AN HOUR AROUND LAKIN...DEERFIELD...HOLCOMB...GARDEN CITY...LARNED AND JETMORE. FLOODING WAS ALREADY OCCURRING ACROSS MUCH OF GARDEN CITY WITH MORE RAIN DUE TO FALL. THE TORRENTIAL RAIN WILL REACH JOHNSON AND ULYSSES BY 515 PM CDT. RAIN IS EXPECTED TO CONTINUE ACROSS THIS AREA THROUGH 700 PM CDT BEFORE FINALLY ENDING WITH TOTAL RAINFALL AMOUNTS OVER 4 INCHES EXPECTED IN MANY AREAS. FLOODING IS IMMENENT...ESPECIALLY IN URBAN AREAS. THE RUN OFF WILL CAUSE SWELLING OF CREEKS AND STREAMS FOR SEVEREL MORE HOURS. DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADWAYS. THE WATER DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. JOHNSON &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:56 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 31, 3:56 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 31 1995 SHORT TERM PBLM IS CNVCTN. HV TO BLV BASED ON GOING STORMS THAT ALL AREAS WILL SEE RAIN SO CATEGORICAL POPS. OTRWS...UPSLP FOR TMRW SHD HOLD LOW CIGS IN WITH HELP OF ISENT LIFT SO RAIN AND FOG LIKELY. MDLS LOOK TOO DRY FOR TUES. TRAINING CNVCTN ALG FNT FM HYS TO W OF GCK WL PUSH OUTFLOW BNDRY SE TO INTERSECT BAND OF DVLPG CNVCTN FM GBD TO DDC FORCING MORE HEAVY RAINS. ALRDY HAD 3-4 INCHES IN AN HOUR ARND SCOTT CITY AND MORE TO COME SO WL HV TO HV FFW FOR TNGT...ESPCLY S AND E OF A GBD-DDC-LBL LN. AS FOR TEMPS...WITH CLDS ALL NGT XPCT MRNG LOWS ABV GUIDANCE. LTL TIME TO CONSIDER FCST IN GREATER DEPTH BUT APRS SWKS SHD BREAK OUT TMRW NGT SO TEMPS PRBLY COOLEST WED MRNG. JOHNSON
In the hours before
Special weather statement, Jul 31, 11:14 AM CDT, 6 hours before
KSZ030-031-043>046-061>066-074>081-084>090-010000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT MON JUL 31 1995 SYNOPSIS: LOW PRESSURE OVER COLORADO AND A FRONT ACROSS NORTH KANSAS WILL BE WORKING THEIR WAY SOUTH TO SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT MEETING UP WITH DEEP TROPICAL MOISTURE PUSHED NORTH OUT OF TEXAS. CAPES AROUND 4K J/KG WITH K INDEXES AROUND 35 TO 40 POINT TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG THE FRONT. THESE STORMS SHOULD PRODUCE LOCALLY HEAVY RAINS AND SOME FLOODING IS POSSIBLE. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED A FEW PERSONNEL MAY BEE NEEDED BY LATE AFTERNOON AND TONIGHT TO ASSIST WITH WATER PROBLEMS IN FLOOD PRONE AREAS. RECREATION ON THE ARKANSAS RIVER IS NOT ADVISED. JOHNSON
Special weather statement, Jul 31, 11:15 AM CDT, 5 hours 59 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT MON JUL 31 1995 SYNOPSIS: LOW PRESSURE OVER COLORADO AND A FRONT ACROSS NORTH KANSAS WILL BE WORKING THEIR WAY SOUTH TO SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT MEETING UP WITH DEEP TROPICAL MOISTURE PUSHED NORTH OUT OF TEXAS. CAPES AROUND 4K J/KG WITH K INDEXES AROUND 35 TO 40 POINT TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG THE FRONT. THESE STORMS SHOULD PRODUCE LOCALLY HEAVY RAINS AND SOME FLOODING IS POSSIBLE. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED A FEW PERSONNEL MAY BEE NEEDED BY LATE AFTERNOON AND TONIGHTV TO ASSIST WITH WATER PROBLEMS IN FLOOD PRONE AREAS. RECREATION ON THE ARKANSAS RIVER IS NOT ADVISED. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:16 PM CDT | Flash Flood Warning | DDC | Scott | 3 hr |
| Jul 31, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 26 min |
| Jul 31, 5:14 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Kearny, Stanton | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.